MAUDE Adverse Event Report: CONMED CORPORATION 4.5MM STERLING, LIGHTNING, 6 EA; BUR, SURGICAL, GENERAL & PLASTIC SURGERY

CONMED CORPORATION 4.5MM STERLING, LIGHTNING, 6 EA; BUR, SURGICAL, GENERAL & PLASTIC SURGERY
Catalog Number H9133
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Examination of the returned, used device found the bur detached from the inner hub due to oversized hub.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution were found to have met all specifications prior to shipment.This has been one other complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 34 complaints, regarding 42 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the handpiece instructions for use, the user is advised the following: - prior to each use, perform the following: - ensure all accessories are correctly and completely attached.- perform the required preoperative functional tests for the equipment and accessories.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The customer reported that h9133, 4.5mm sterling, lightning, 6 ea, device came apart during a subacromial decompression procedure on (b)(6) 2018.The event did not cause any delay or cancellation of the procedure.No component of the device came into contact with the patient.There was no report of injury to patient or user.Another h9133 device was used to complete the procedure and the procedure was completed successfully.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.

Brand Name
4.5MM STERLING, LIGHTNING, 6 EA
Common Device Name
BUR, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
CONMED CORPORATION
11311 concept blvd.
largo FL 33773
MDR Report Key7777689
Report Number1017294-2018-00127
Device Sequence Number19162326
Product Code GFF
UDI-Device Identifier10845854029671
UDI-Public(01)10845854029671(17)220813(10)859053
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/13/2022
Device Catalogue NumberH9133
Device Lot Number859053
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2018
Initial Report FDA Received Date08/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1